Aluminum phosphide (AP) is a condition that results in death in case of use for suicide purpose. The phosphine gas, which is released as a result of aluminum phosphide intake, has high level of toxicity. It leads to cellular level hypoxia and inhibition of oxidative phosphorylation. Aluminum phosphide intoxication may cause metabolic acidosis, arrhythmia, acute respiratory distress syndrome, and shock. High-dose intakes may lead to death within hours. 22 year-old female patient was taken to our emergency service because of the suicide attempt with 6000mg aluminum phosphide tablet. We aimed to share our experience with our aluminum phosphide intoxication, which has no known antidote and leads to rapid death in follow-up. We aim to present our experiences with our case of intoxication from aluminum phosphide, which causes high mortality after the intake. 22 year-old female patient was transferred to our hospital due to suicide attempt with 6000mg aluminum phosphide tablet. The patients have no known comorbidities, medicine use or allergic history. We believe that, in preventing the high mortality rate in aluminum phosphide intoxication, metabolic acidosis, arrhythmia, ARDS and measures against the shock and the hemodialysis in early period should be performed. Although its efficiency has not been clearly proved and its use has not entered into algorithms, the use of MgSO4 and N-Acetyl-Cysteine in supportive care is an option for such cases. Further studies and proven treatment methods are needed in AP toxicity.
Aluminum phosphide, intoxication, emergency medicine, magnesium sulfate